Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 73, NWS Jackson, MS

October 31, 2015Jones County, Mississippi

NWS Jackson, MS issued this flash flood warning at Oct 31, 2015, 4:47 PM CDT for Jones County, Mississippi. It was in force for 118 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2015, 4:47 PM CDT (21:47 UTC)
Expired
Oct 31, 2015, 6:45 PM CDT
In force
118 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 5:10 PM CDTFLASH FLOODLaurel, MSSEVERAL CITY STREETS FLOODED IN LAUREL. THIS INCLUDED AUDUBON DRIVE TO OLD BAY SPRINGS ROAD AND 5TH AVENUE AT 13TH STREET.
Oct 31, 5:30 PM CDTFLASH FLOOD4 S Soso, MSA DRIVEWAY WAS WASHED OUT ALONG JOHN HILL RD
Oct 31, 5:45 PM CDTHEAVY RAIN 2Laurel, MS
Oct 31, 5:45 PM CDTHEAVY RAIN 4Soso, MS
Oct 31, 6:30 PM CDTFLASH FLOOD6 Ssw Soso, MSA STORE WAS FLOODED AT THE INTERSECTION OF HWY 84 AND TODD RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WGUS54 KJAN 312147
FFWJAN
MSC067-312345-
/O.NEW.KJAN.FF.W.0073.151031T2147Z-151031T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT SAT OCT 31 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 645 PM CDT
    
* AT 445 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAUREL...ELLISVILLE...SANDERSVILLE...MOSELLE...TUCKERS CROSSING...
  OVETT...MILL CREEK...SOSO AND PINEVIEW.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA. THERE WERE REPORTS OF FLOODING IN THE ELLISVILLE 
AND NORTH LAUREL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3145 8939 3179 8940 3182 8894 3144 8895

$$

17
1 follow-up statement
335 
WGUS74 KJAN 312227
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT SAT OCT 31 2015

MSC067-312345-
/O.CON.KJAN.FF.W.0073.000000T0000Z-151031T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES MS-
527 PM CDT SAT OCT 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
JONES COUNTY...

AT 525 PM CDT...EMERGENCY MANAGEMENT REPORTED HEAVY RAIN DUE TO 
THUNDERSTORMS OVER JONES COUNTY. UP TO THREE INCHES OF RAIN HAVE 
ALREADY FALLEN. SEVERAL STREETS ARE CURRENTLY FLOODED IN THE CITY OF 
LAUREL.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAUREL...ELLISVILLE...SANDERSVILLE...MOSELLE...TUCKERS CROSSING...
OVETT...MILL CREEK...SOSO AND PINEVIEW.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3145 8939 3179 8940 3182 8894 3144 8895

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 4:45 PM CDT, 2 minutes earlier.

Area forecast discussion, Oct 31, 4:45 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT SAT OCT 31 2015

...WEEKEND REMAINS WET BUT WILL BE LESS STORMY...

.DISCUSSION...STILL DEALING WITH POTENT THUNDERSTORMS MOVING THROUGH
THE PINE BELT WHERE TORNADO WATCH NUMBER 528 PERSISTS. LOW
INSTABILITY ALONG AND SOUTH OF ENCROACHING WARM FRONT (AHEAD OF
THUNDERSTORM LINE) IS IN JUXTAPOSITION WITH HIGH AMOUNTS OF LOW
LEVEL SHEAR...FULFILLING MUCH OF THE NEEDED INGREDIENTS FOR BOWING
CONVECTIVE LINE SEGMENTS TO PRODUCE EMBEDDED TORNADOES. REPORTS OF
DAMAGE SOUTH OF I-20 HAVE BEEN QUITE FEW AND FAR BETWEEN SO FAR
TODAY BUT CONVECTION STILL NEEDS TO CLEAR OUR FAR SOUTHEASTERN
COUNTIES BEFORE WE CAN LET OUR GUARD DOWN.

THE BRUNT OF HEAVY RAIN AND THUNDERSTORMS TODAY HAS MOVED ON THE
FAST SIDE OF GUIDANCE...AND SHOULD PRESENT A GOOD PORTION OF THE
ARKLAMISS REGION WITH A RELATIVE LULL IN ACTIVITY LATER THIS
EVENING. THE MAIN BAROCLINIC ZONE WILL STALL TO OUR SOUTHEAST AND
THE MAIN UPPER DISTURBANCE STILL HAS TO SWING THROUGH THE
REGION...THEREFORE WE ANTICIPATE MORE WIDESPREAD SHOWERS AND
EMBEDDED STORMS TO BLOSSOM OVER THE REGION FROM SOUTH TO NORTH LATER
TONIGHT INTO EARLY TOMORROW. FORTUNATELY...SURFACE BASED INSTABILITY
SHOULD GET SHOVED TO OUR SOUTHEAST AND REMAINED CONFINED DOWN THERE
THROUGH TOMORROW AFTER LATE THIS AFTERNOON / EARLY THIS EVENING.
THIS SHOULD ENSURE MINIMAL (IF ANY) SEVERE WEATHER RISK FOR OUR
REGION LATER TONIGHT AND INTO TOMORROW. IN ADDITION...THE MAIN GULF
MOISTURE TRANSPORT WILL BE CONFINED MAINLY EAST OF OUR REGION
TOMORROW...ALTHOUGH THERE STILL REMAIN SOME POTENTIAL OF HEAVY RAIN
ISSUES TOMORROW ALONG AND EAST OF THE I-59 CORRIDOR. THIS LATTER
THREAT WILL BE MONITORED TOMORROW AND WAS MENTIONED IN THE HWO.

FOR ELSEWHERE LATER TONIGHT AND INTO TOMORROW....THE GOING FLASH
FLOOD WATCH FOR MUCH OF THE CENTRAL AND SOUTHERN PORTIONS OF THE
REGION WILL BE ALLOWED TO EXPIRE AT 7 PM. OF COURSE PORTIONS OF THE
WATCH COVERING FAR SOUTHEASTERN COUNTIES IN MS DO NOT EXPIRE UNTIL
MIDNIGHT...BUT AT THAT POINT WE ANTICIPATE THE WATCH EVEN THERE WILL
BE ALLOWED TO FALL BY THE WAYSIDE. WITH MORE RAINFALL ANTICIPATED
TONIGHT THROUGH TOMORROW NIGHT WE WILL HAVE TO MONITOR RAINFALL
RATES CLOSELY...BUT AS STATED ABOVE...AT THIS POINT WE ARE EXPECTING
ADDITIONAL RAINFALL RATES TO REMAIN LESS THAN WOULD BE NECESSARY FOR
CAUSING FLASH FLOODING ISSUES.

ALL THE DREARY WEATHER SHOULD BE CLEARING OUT GRADUALLY BETWEEN
LATER SUNDAY NIGHT AND MIDDAY MONDAY. THEREAFTER TUESDAY THROUGH
THURSDAY LOOK TO BE MAINLY DRY AND FEATURE TEMPERATURES WARMING TO
WELL ABOVE NORMAL LEVELS.

STILL EXPECTING THE NEXT CHANCE OF RAIN IS EXPECTED TO MOVE IN FOR
THE START OF NEXT WEEKEND. THAT EVENT SHOULD FEATURE A SLOW-MOVING
FRONTAL BOUNDARY AS THE RIDGE MAKES A GRADUAL RETREAT. /BB/

&&

.AVIATION...AREA RADARS WERE PICKING UP SOME LIGHT TO
MODERATE RAINS ACROSS THE REGION WITH MVFR-IFR VISIBILITIES. CIGS
ACROSS THE REGION THIS AFTERNOON WERE GENERALLY IFR TO VFR LEVELS.
EXPECT HEAVY RAINS EXIT THE SOUTHEAST PORTION OF THE CWA FOR THE
REMAINDER OF THIS AFTERNOON WHICH WILL BRING MVFR-IFR CIGS AND
VISIBILITIES. LOCALIZED STRONG WIND GUSTS ARE POSSIBLE WITH THESE
STORMS. EXPECT MVFR CEILINGS WITH LIGHT TO MODERATE SHRA FOR
OVERNIGHT./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  71  60  74 /  83  73  49  19
MERIDIAN      65  69  60  73 /  95  92  79  28
VICKSBURG     65  71  58  75 /  75  77  40  13
HATTIESBURG   68  72  61  76 /  99  95  71  14
NATCHEZ       67  72  60  74 /  90  81  40  12
GREENVILLE    61  69  59  73 /  51  65  63  17
GREENWOOD     61  70  60  74 /  65  59  63  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MSZ051-052-057-
     058-066-073-074.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ040>043-
     047>050-053>056-059>065-072.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023>026.

AR...NONE.
&&

BB/17
Hazardous weather outlook, Oct 31, 3:25 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT SAT OCT 31 2015

ARZ074-075-MSZ018-019-025>030-032>037-044-012030-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-LEAKE-
325 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ031-039-045-046-055-063-012030-
LOWNDES-NOXUBEE-NESHOBA-KEMPER-SIMPSON-LAWRENCE-
325 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE POSSIBLE THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING AS SHOWERS AND
STORMS PUSH ACROSS THE AREA. THERE WILL BE THE POTENTIAL FOR 1 TO 2
INCHES OF RAIN TO FALL IN A SHORT PERIOD OF TIME.

HEAVY RAINFALL IS POSSIBLE AGAIN SUNDAY...MAINLY FOR LOCATIONS ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. THE ADDITIONAL HEAVY
RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ007>009-015-016-023>026-MSZ038-040>043-047>050-053-054-059>062-
012030-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WINSTON-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
325 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE POSSIBLE THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING AS SHOWERS AND
A FEW STORMS AFFECT THE AREA. THERE WILL BE THE POTENTIAL FOR UP TO
ANOTHER INCH OF RAIN TO FALL ON ALREADY SATURATED GROUND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ051-052-056>058-064>066-072>074-012030-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
325 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING REMAIN POSSIBLE THROUGH
EARLY THIS EVENING AS NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP IN AN UNUSUALLY MOIST ATMOSPHERE...RESULTING IN THE POTENTIAL
FOR 1 TO 3 INCHES OF RAIN TO FALL IN A SHORT PERIOD OF TIME.

AT LEAST A FEW SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH AND
POTENTIAL TO PRODUCE TORNADOES ARE EXPECTED THROUGH THE REMAINDER OF
THE AFTERNOON ACROSS SOUTHEASTERN PORTIONS OF MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

50

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Oct 31, 2:38 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT SAT OCT 31 2015

MSZ032-038-044-045-050-051-055-056-312015-
SIMPSON MS-LEAKE MS-NEWTON MS-WINSTON MS-SMITH MS-CHOCTAW MS-
NESHOBA MS-SCOTT MS-
238 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORMS WILL AFFECT WESTERN NESHOBA...NORTHWESTERN
NEWTON...EASTERN LEAKE...SCOTT...EASTERN SIMPSON...NORTHWESTERN
SMITH...SOUTHEASTERN CHOCTAW AND WESTERN WINSTON COUNTIES UNTIL 315
PM CDT...

AT 237 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF LOUISVILLE
TO HILLSBORO TO NEAR PINOLA...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FOREST AND HARPERVILLE AROUND 245 PM CDT.
  STEELE AROUND 250 PM CDT.
  LOUISVILLE AND SANATORIUM AROUND 300 PM CDT.
  MAGEE AND CONEHATTA AROUND 310 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE STANDING PINE...
POLKVILLE...WALNUT GROVE...LAKE AND SEBASTOPOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3241 8928 3181 8970 3179 8997 3205 8981
      3205 8973 3218 8973 3246 8956 3293 8937
      3293 8932 3305 8932 3322 8925 3321 8899
TIME...MOT...LOC 1937Z 281DEG 23KT 3315 8924 3247 8952 3185 8995

17
Special weather statement, Oct 31, 3:05 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SAT OCT 31 2015

MSZ038-039-045-046-050-051-055>057-312030-
JASPER MS-SIMPSON MS-NOXUBEE MS-NEWTON MS-WINSTON MS-SMITH MS-
NESHOBA MS-SCOTT MS-KEMPER MS-
305 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORMS WILL AFFECT
NESHOBA...NEWTON...SOUTHEASTERN SCOTT...SOUTHEASTERN
SIMPSON...NORTHWESTERN KEMPER...SOUTHWESTERN NOXUBEE...NORTHWESTERN
JASPER...SMITH AND EASTERN WINSTON COUNTIES UNTIL 330 PM CDT...

AT 304 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BETHEDEN TO CONEHATTA
TO NEAR MAGEE...AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MILLCREEK AROUND 310 PM CDT.
  LAWRENCE AND STRATTON AROUND 320 PM CDT.
  DECATUR AROUND 325 PM CDT.
  NEWTON...TAYLORSVILLE AND MASHULAVILLE AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TUCKER...MIZE...
NOXAPATER...LOUIN...SYLVARENA...LAKE AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3237 8904 3181 8944 3179 8982 3242 8940
      3329 8897 3315 8864
TIME...MOT...LOC 2004Z 293DEG 27KT 3326 8891 3245 8930 3190 8969

17
Special weather statement, Oct 31, 3:29 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT SAT OCT 31 2015

MSZ065-066-312115-
COVINGTON MS-JONES MS-
329 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON AND JONES
COUNTIES THROUGH 415 PM CDT...

AT 328 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF SANFORD...OR 10 MILES EAST OF COLLINS...MOVING
NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAUREL...ELLISVILLE...SANDERSVILLE...SANFORD...MOSELLE...TUCKERS
CROSSING...MILL CREEK...SOSO AND SEMINARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3162 8954 3181 8926 3182 8904 3171 8894
      3164 8894 3144 8942
TIME...MOT...LOC 2028Z 233DEG 44KT 3159 8939

DL
Special weather statement, Oct 31, 3:42 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT SAT OCT 31 2015

MSZ045-046-051-052-312130-
NEWTON MS-LAUDERDALE MS-NESHOBA MS-KEMPER MS-
342 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NESHOBA...
LAUDERDALE...EASTERN NEWTON AND SOUTHERN KEMPER COUNTIES UNTIL 430 PM
CDT...

AT 341 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FORESTDALE TO NEAR
GARLANDVILLE...AND MOVING SOUTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BLUFF SPRINGS AND DAMASCUS AROUND 350 PM CDT.
  LIBERTY AND PRISMATIC AROUND 400 PM CDT.
  BLACKWATER AND SAVOY AROUND 405 PM CDT.
  DALEVILLE AROUND 410 PM CDT.
  MERIDIAN STATION AROUND 415 PM CDT.
  LAUDERDALE...TAMOLA AND PORTERVILLE AROUND 420 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHUNKY AND HICKORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3223 8858 3223 8881 3222 8883 3225 8914
      3283 8894 3267 8840
TIME...MOT...LOC 2041Z 294DEG 38KT 3276 8893 3227 8909

17
Special weather statement, Oct 31, 4:06 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SAT OCT 31 2015

MSZ039-046-052-312130-
NOXUBEE MS-LAUDERDALE MS-KEMPER MS-
406 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAUDERDALE...KEMPER
AND SOUTHEASTERN NOXUBEE COUNTIES UNTIL 430 PM CDT...

AT 405 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DAMASCUS TO NEAR
PRISMATIC TO NEAR NELLIEBURG...AND MOVING NORTHEAST AT 60 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THERE HAVE BEEN REPORTS OF 40 TO 50 MPH WINDS IN COLLINSVILLE.

STRONG THUNDERSTORMS WILL BE NEAR...
  LIBERTY...DALEVILLE...PRISMATIC AND BLUFF SPRINGS AROUND 410 PM
CDT.
  DE KALB AND BLACKWATER AROUND 415 PM CDT.
  MERIDIAN STATION AROUND 420 PM CDT.
  PORTERVILLE AROUND 425 PM CDT.
  ELECTRIC MILLS...TAMOLA AND PAULETTE AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCOOBA AND
SHUQUALAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3259 8839 3232 8888 3247 8880 3272 8892
      3318 8833
TIME...MOT...LOC 2105Z 224DEG 53KT 3270 8884 3253 8876 3239 8884

17
Local storm report, Oct 31, 4:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
10/31/2015                   JONES              MS   EMERGENCY MNGR

            FLASH FLOODING AT ELLISVILLE BLVD AND AUDUBON DRIVE NEAR
            THE COKE PLANT.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:54 AM CDTFlash Flood WatchJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 21 more20 hr
Oct 31, 12:13 PM CDTSpecial Weather StatementJANClaiborne, Jefferson47 min
Oct 31, 12:15 PM CDTSpecial Weather StatementJANWarren30 min
Oct 31, 12:41 PM CDTSpecial Weather StatementJANHinds, Yazoo34 min
Oct 31, 12:44 PM CDTSpecial Weather StatementJANClaiborne31 min
Oct 31, 12:56 PM CDTTornado WarningJANFranklin49 min
Oct 31, 1:04 PM CDTSpecial Weather StatementJANCopiah26 min
Oct 31, 1:06 PM CDTSpecial Weather StatementJANMadison24 min
Oct 31, 1:38 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln52 min
Oct 31, 1:42 PM CDTSpecial Weather StatementJANAttala, Copiah, Rankin33 min
Oct 31, 2:12 PM CDTTornado WarningJANLawrence, Lincoln25 min
Oct 31, 2:16 PM CDTSpecial Weather StatementJANLeake, Scott29 min
Oct 31, 2:35 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln40 min
Oct 31, 2:38 PM CDTSpecial Weather StatementJANScott37 min
Oct 31, 3:05 PM CDTSpecial Weather StatementJANNeshoba, Newton, Smith, Winston25 min
Oct 31, 3:10 PM CDTSevere Thunderstorm WarningJANMarion51 min
Oct 31, 3:12 PM CDTTornado WarningJANMarion40 min
Oct 31, 3:29 PM CDTSpecial Weather StatementJANJones46 min
Oct 31, 3:36 PM CDTSevere Thunderstorm WarningJANJasper, Jones39 min
Oct 31, 3:42 PM CDTSpecial Weather StatementJANLauderdale48 min
Oct 31, 3:49 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar53 min
Oct 31, 4:06 PM CDTSpecial Weather StatementJANKemper24 min
Oct 31, 4:07 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar38 min
Oct 31, 4:14 PM CDTSevere Thunderstorm WarningJANJasper, Jones31 min
Oct 31, 4:16 PM CDTTornado WarningJANJones29 min
Oct 31, 4:19 PM CDTTornado WarningJANForrest, Lamar29 min
Oct 31, 4:46 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones44 min
Oct 31, 4:50 PM CDTSpecial Weather StatementJANForrest25 min
Oct 31, 5:14 PM CDTFlash Flood WarningJANClarke2 hr
Oct 31, 5:21 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale24 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.